Alert archive / Virginia / Small Craft Advisories in 2012
Small Craft Advisory 97, NWS Baltimore/Washington
NWS Baltimore/Washington issued this small craft advisory at Apr 20, 2012, 3:07 AM EDT. It took effect at Apr 21, 2012, 11:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2012, 3:07 AM EDT (07:07 UTC)
- In effect from
- Apr 21, 2012, 11:00 AM EDT
- Expired
- Apr 21, 2012, 6:40 PM EDT
- In force
- 8 hr
- Issued by
- NWS Baltimore/Washington
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this small craft advisory went out at Apr 19, 9:17 PM EDT, 5 hours 50 minutes earlier.
Area forecast discussion, Apr 19, 9:17 PM EDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 917 PM EDT THU APR 19 2012 .SYNOPSIS... HIGH PRESSURE WILL SETTLE OVER THE REGION THROUGH FRIDAY. A COLD FRONT WILL MOVE ACROSS THE REGION SATURDAY...WITH LOW PRESSURE TRACKING ALONG THE EASTWARD SEABOARD SUNDAY INTO EARLY MONDAY. THE NEXT FRONT WILL AFFECT THE REGION DURING THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... HIPRES BLDG OVER CWFA ATTM...AND WL REMAIN IN PLACE TNGT. DEWPTS STILL RATHER HIGH /IN THE 40S/...MAKING LCL FOG A PSBLTY LATE TNGT. AT 9 PM AIR SEEMS QUITE OPTICALLY CLR - AND AFTR TDA'S SUNSHINE WORKED TO ELIMINATE THE LOW LVL MOISTURE LEFT BY YDA'S LGT RAIN DON'T FEEL FOG TNGT WOULD BE WIDESPREAD OR PARTICULARLY DENSE - WORST CASE WOULD BE RESTRICTIONS ARND 2SM ARND SUNRISE. RTN FLOW COMMENCES FRI. THERE/S ENUF UPA AMPLIFICATION ASSOCD W/ SFC LOPRES IN CENTRL CONUS SO THAT RDGG EXTENDS THRU H8...AND IS EVEN BROADLY REFLECTED AT H5. THEREFORE...PCPN WL BE HOLDING OFF THRU DAY. FOR THAT MATTER...DOUBT WE/LL SEE APPRECIABLE CLDCVR THRU DAY EITHER. GRIDS WL REFLECT MOSUN/SUNNY SKIES. WL SIDE A LTL WARM FOR MAXT. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY/... SURFACE LOW TRACKS INTO THE GREAT LAKES FRIDAY EVENING...DRAGGING A COLD FRONT TOWARD THE APPALACHIANS OVERNIGHT. EXPECT CLOUDS TO INCREASE FRIDAY NIGHT...WITH PRE-FRONTAL SHOWERS MAKING IT TO THE HIGHLANDS AFTER MIDNIGHT. INCREASED POPS INTO CATEGORICAL ACROSS MUCH OF THE CWA ON SATURDAY PER 09Z SREFS. GFS/NAM SHOW COLD FRONT MOVING ACROSS THE CWA WITH OCCASIONAL SHOWERS. MODELS INDICATE A LITTLE CAPE TOO...PERHAPS ON THE ORDER OF 500 J/KG SO THERE MAY BE A FEW THUNDERSTORMS TOO HOWEVER GIVEN LOW CAPE/WEAK WIND FIELDS DO NOT EXPECT SEVERE WX. PLUME OF 1.25 TO 1.5 INCH PRECIPITABLE WATERS ADVECT AHEAD OF THE FRONT...SO MODERATE TO LOCALLY HEAVY SHOWERS ARE POSSIBLE INTO THE EVENING. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... SATURDAY NIGHT INTO SUNDAY...MODELS HAVE TRENDED MORE PROGRESSIVE WITH THE COLD FRONT MOVING TOWARD THE COAST. LOW PRESSURE IS STILL FORECAST TO RIDE NORTHEAST ALONG THE BAROCLINIC ZONE...BUT THERE IS A FURTHER EAST TREND. LATEST GUIDANCE KEEPS AXIS OF HEAVY RAINFALL EAST OF THE CWA...AND SOME GUIDANCE EVEN KEEPS MUCH OF THE CWA DRY. THE LATTER MAY BE A LITTLE EXTREME ESPECIALLY WITH THE LATEST 12Z ECMWF BEING FURTHER WEST THAN THE GFS/NAM...ALTHOUGH IT/S PLAUSIBLE FOR A TIGHT GRADIENT OF RAINFALL TO SET UP ACROSS THE CWA. BEST CHANCES OF SHOWERS LOOK TO BE ACROSS THE EASTERN CWA ON SUNDAY. THREAT FOR HEAVY RAINFALL HAS LESSENED COMPARED TO PREVIOUS FORECASTS...BUT GIVEN THE UNCERTAINTY FROM CHANGEABLE MODEL SOLUTIONS OVER THE PAST COUPLE OF DAYS DON/T WANT TO COMPLETELY NEGATE THE THREAT. WILL ALSO BACK OFF ON POPS EARLY NEXT WEEK GIVEN LATEST GUIDANCE. WILL KEEP LOW CHANCE OF SHOWERS IN FOR MONDAY GIVEN UPPER LOW LURKING AROUND. INFLUENCE OF UPPER LOW SHOULD ALSO KEEP PLENTY OF CLOUDS AROUND TO START THE WORK WEEK. NEXT SYSTEM LOOKS TO BE IN THE WEDNESDAY-THURSDAY TIME FRAME ALTHOUGH TIMING WILL NEED TO BE TWEAKED WITH TIME. FOLLOWED HPC GUIDANCE WITH SLIGHT CHC WEDNESDAY AND CHC ON THURSDAY...JUST IN TIME FOR TEMPERATURES TO MODERATE BACK TO OR SLIGHTLY ABOVE CLIMO. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... CLOUDS HAVE MOVED SOUTH OF THE MID ATLANTIC THIS EVENING AND CLEAR SKIES ARE FORECAST OVERNIGHT. RADIATIONAL COOLING MAY CAUSE MVFR/ISOLATED IFR CONDITIONS AT THE TERMINALS EARLY FRIDAY MORNING. HIGHER CONFIDENCE IN LOW LEVEL MOISTURE CAUSING A THREAT AT CHO-IAD AND REACHING IFR BEFORE SUNRISE FRIDAY. CONDITIONS SHOULD BOUNCE BACK AFTER 13Z AND 5-10KT SOUTHERLY FLOW EXPECTED THROUGHOUT THE DAY FRIDAY. CLOUDS WILL GRADUALLY INCREASE IN THE AFTERNOON BUT NO RESTRICTIONS FORECAST. COLD FRONT WILL BRING SHOWERS AND PERHAPS A FEW THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. LATEST GUIDANCE IS TRENDING MORE PROGRESSIVE WITH THE FRONT...LESSENING THE CHANCE OF HEAVY RAINFALL WITH A WAVE OF LOW PRESSURE RIDING ALONG THE FRONT ON SUNDAY ALTHOUGH THERE WILL REMAIN A CHANCE OF SHOWERS. GUSTY NORTHWEST WINDS LOOK TO BE THE MAIN IMPACT EARLY NEXT WEEK. && .MARINE... HIPRES OVR WATERS TAFTN WL RESULT IN VRBL WNDS ARND 5 KT. FLOW WL ATTAIN A SLY TRAJ TNGT...BUT SHUDNT INCR ABV 10 KT THRU TMRW. COLD FRONT IS FORECAST TO MOVE ACROSS THE WATERS SATURDAY AFTERNOON AND EVENING WITH SHOWERS. FRONT WILL STALL OUT JUST SOUTHEAST OF THE WATERS FOR SUNDAY. WINDS MAY INCREASE INTO SMALL CRAFT ADVISORY RANGE WITH AND BEHIND THE FRONT OVER THE WEEKEND. SMALL CRAFT ADVISORY CONDITIONS ALSO APPEAR LIKELY EARLY NEXT WEEK WITH A TIGHTER GRADIENT. && .TIDES/COASTAL FLOODING... SOUTH-SOUTHEAST WINDS FRIDAY INTO SATURDAY WILL ALLOW WATER LEVELS TO INCREASE. THIS MAY SUPPORT MINOR TIDAL FLOODING ESPECIALLY AT SENSITIVE LOCATIONS DURING HIGH TIDE LATE FRIDAY INTO SATURDAY. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && UPDATE...WOODY!/HAS PRVS...HTS/BPP
Hazardous weather outlook, Apr 20, 1:37 AM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 137 AM EDT FRI APR 20 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 201000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 137 AM EDT FRI APR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY COMPUTER MODELS HAVE TRENDED FURTHER EAST WITH THE HEAVY RAINFALL THAT WAS FORECAST FOR THIS WEEKEND. THEREFORE...THE THREAT FOR FLOODING HAS DIMINISHED ACROSS THE AREA. PERSISTENT SOUTHERLY FLOW COMBINED WITH HIGH ASTRONOMICAL TIDES MAY LEAD TO MINOR COASTAL FLOODING LATE FRIDAY THROUGH SATURDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED OVER PORTIONS OF THE WATERS SATURDAY THROUGH SUNDAY...AND IS ALSO LIKELY OVER THE WATERS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-201000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 137 AM EDT FRI APR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Virginia, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.